Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The $d_2$-transformation for infinite double series
and the $D_2$-transformation for
infinite double integrals


Authors: Chen Greif and David Levin
Journal: Math. Comp. 67 (1998), 695-714
MSC (1991): Primary 65B10; Secondary 40B05, 65D30
DOI: https://doi.org/10.1090/S0025-5718-98-00955-7
MathSciNet review: 1464144
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: New transformations for accelerating the convergence of infinite double series and infinite double integrals are presented. These transformations are generalizations of the univariate $d$- and $D$-transformations. The $D_2$-transformation for infinite double integrals is efficient if the integrand satisfies a p.d.e. of a certain type. Similarly, the $d_2$-transformation for double series works well for series whose terms satisfy a difference equation of a certain type. In both cases, the application of the transformation does not require an explicit knowledge of the differential or the difference equation. Asymptotic expansions for the remainders in the infinite double integrals and series are derived, and nonlinear transformations based upon these expansions are presented. Finally, numerical examples which demonstrate the efficiency of these transformations are given.


References [Enhancements On Off] (What's this?)

  • 1. J. S. R. Chisholm, 1973 Rational approximants defined from double power series, Math. Comp., 27 841-848. MR 52:3810
  • 2. A. Cuyt, 1984 Padé Approximants for operators: Theory and Applications, Lecture Notes in Mathematics, Vol. 1065, Springer, Berlin. MR 86c:41010
  • 3. -, 1986 Multivariate Padé approximants revisited, BIT, 26 71-79. MR 87f:41031
  • 4. -, 1990 A multivariate convergence theorem of the ``de Montessus de Ballore type'' to multipoles, J. Comp. Appl. Math., 32, 47-57. MR 93h:65012
  • 5. C. Greif, 1994 Singularity detection and bivariate generalization of the $d$ and $D$ transformations, M.Sc. Thesis, Tel Aviv Univ.
  • 6. D. Levin, 1971 Development of non-linear transformations of series and sequences to increase rate and domain of convergence, and their use for computing results from formal solutions to applied math. problems, M.Sc. Thesis, Tel Aviv Univ.
  • 7. -, 1973 Development of non-linear transformations for improving convergence of sequences, Internat. J. Comput. Math. B3 371-388. MR 50:11716
  • 8. -, 1975 Methods for accelerating convergence of infinite series and integrals, Ph.D. Thesis, Tel Aviv Univ.
  • 9. -, 1976 General order Padé-type rational approximants defined from double power series J. Inst. Maths Applics. 18 1-8. MR 55:6066
  • 10. -, 1980 On accelerating the convergence of infinite double series and integrals, Maths. Comput. 35, 1331-1345. MR 82b:65003
  • 11. D. Levin and A. Sidi, 1981 Two new classes of nonlinear transformations for accelerating the convergence of infinite integrals and series, Appl. Math. Comput. 9, 175-215. MR 83d:65010
  • 12. -, 1982 Rational approximations from the $d$-transformation, IMA J. Numer. Anal. 2 153-167. MR 83j:65012
  • 13. A. Sidi, 1977 Exponential function approximation to Laplace transform inversion and development of non-linear methods for accelerating the convergence of infinite integrals and series, Ph.D. Thesis, Tel Aviv Univ.
  • 14. -, 1979 Convergence properties of some non-linear sequence transformations, Maths. Comput. 33, 315-326. MR 81h:65003
  • 15. -1979 Some properties of a generalization of the Richardson extrapolation process, J. Inst. Maths Applics 24, 327-346. MR 81a:65011
  • 16. -1980 Analysis of convergence of the $T$-transformation for power series, Maths. Comput. 35, 833-850. MR 83d:41039
  • 17. -, 1995 Convergence analysis for a generalized Richardson extrapolation process with an application to the $d^{(1)}$-transformation on convergent and divergent logarithmic sequences, Maths. Comput. 64, no. 212, 1627-1657. MR 96a:65009
  • 18. P. Wynn, 1956 On a device for computing the $e_m(S_n)$ transformation, Math. Tables Aids Comput. 10 91-96. MR 18:801e

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65B10, 40B05, 65D30

Retrieve articles in all journals with MSC (1991): 65B10, 40B05, 65D30


Additional Information

Chen Greif
Affiliation: School of Mathematical Sciences, Tel-Aviv University, Tel-Aviv 69978, Israel
Address at time of publication: Department of Mathematics, University of British Columbia, Vancouver, B.C., Canada V6T-1Z2
Email: greif@math.ubc.ca

David Levin
Affiliation: School of Mathematical Sciences, Tel-Aviv University, Tel-Aviv 69978, Israel
Email: levin@math.tau.ac.il

DOI: https://doi.org/10.1090/S0025-5718-98-00955-7
Received by editor(s): November 21, 1995
Received by editor(s) in revised form: July 19, 1996, and January 8, 1997
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society